MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC BARD MYPICC KIT (5F) (DUAL-LUMEN) (135CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC BARD MYPICC KIT (5F) (DUAL-LUMEN) (135CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Extravasation (1842)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported the patient had picc inserted for some time and the picc was used for ct scan obtained good images.It was stated that on disconnection it was observed extravasation around picc exit site in upper arm.Hospital implemented their extravasation policy.Patient seen by lead for picc service.Securacath in place, local concerns re recent incidents with these fixation devices causes curling in the arm.Arranged for lineogram and removal of device.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed to be use related.The product implicated was a 5 fr dual lumen powerpicc.The product returned for investigation was one 4 fr single lumen powerpicc solo.The description of the reported event was consistent with the damage observed on the returned sample.The catheter extended to the 48 cm depth marker.Manipulation of the catheter revealed a preferential kink at the 7 cm depth marker.Microscopic observation revealed a longitudinal split near the 7 cm depth marker.The tubing was compressed around the break.The break surface of the split was smooth at the center which was approximately at the apex of the kink location.The sides of the split were rough and granular.These characteristics are indicative of a burst.Based on the location of the split and the kink, likely contributing factors include flexural fatigue and over-pressurization due to the kinking of the catheter.The complaint of a leak is confirmed to be related to the use of the device.The ifu states ¿avoid placement of securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ no further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
POWERPICC BARD MYPICC KIT (5F) (DUAL-LUMEN) (135CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7329005
Report Number3006260740-2018-00401
Device Sequence Number1476797
Product Code LJS
UDI-Device Identifier00801741095993
UDI-Public(01)00801741095993
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;